Hail, Porter
- When
- June 27, 4:30 PM CST
- Where
- Porter County, Chesterton
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.600, -87.050
Strong storms moved across northwest Indiana during the afternoon hours of June 27th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong storms moved across northwest Indiana during the afternoon hours of June 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 27, 2:08 PM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 308 PM CDT WED JUN 27 2007 .DISCUSSION... 308 PM CDT AT 19Z...COLD FRONT EXTENDS FROM N OF KMKG SW ACROSS LAKE MI TO AROUND KRAC...AND ON TO S OF KOTM. THUNDERSTORMS HAD DEVELOPED INTO A BROKEN LINE ALONG THE BOUNDARY BY NOON...WHILE A FEW SCATTERED CELLS HAVE POPPED FURTHER AHEAD OF THE COLD FRONT IN AXIS OF MAX INSTABILITY WITH CONTINUED HEATING. EXPECT SITUATION TO REMAIN MUCH THE SAME THE REST OF THE AFTERNOON AND EARLY EVENING AS VEERING OR LOW LEVEL FLOW AHEAD OF APPROACHING COLD FRONT IS LIMITING LOW LEVEL CONVERGENCE AND FORCING WHILE ONLY MARGINAL FORCING ALOFT WITH RIGHT ENTRANCE OF 50KT JET STREAK OVERHEAD MAINTAINING DOWNSTREAM CONVECTION DURING PEAK HEATING. WHILE SOME CELLS ARE AND WILL PRODUCE LOCAL DOWNPOURS IT DOES NOT APPEAR THAT IT WILL PERSIST OVER ANY GIVEN LOCATION FOR A PROLONGED PERIOD TO CAUSE WIDESPREAD EXCESSIVE RAINFALL ISSUES FROM TRAINING. COLD FRONT WILL CONTINUE TO SINK SOUTHWARD THROUGH N CENTRAL AND NE IL LATE THIS AFTERNOON AS THE UPPER TROUGH CONTINUES TO ROTATE ACROSS THE UPPER GREAT LAKES. WESTERN PORTION OF FRONT HAS BECOME NEAR STATIONARY ACROSS FAR SE IA AND NW MO AS THE UPPER LOW OVER THE SOUTHERN PLAINS PREVENTS ANY FURTHER PROGRESS FOR NOW. HOWEVER...MODELS DO WEAKEN THIS CIRCULATION OVERNIGHT AND WITH ANOTHER MID-UPPER TROUGH ROTATING INTO THE UPPER MIDWEST THE WESTERN PORTION OF THE BOUNDARY IS ALSO EXPECTED TO MOVE FURTHER S AND EXTEND FROM NORTHERN IN TO NORTHERN MO BY 12Z. THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN PORTION OF THE FA THU AS THE FRONT CONTINUES TO SLIP S INTO CENTRAL IL. AS THE UPPER TROUGH ROTATES FROM THE UPPER MIDWEST ACROSS THE UPPER GREAT LAKES WITH SURFACE HIGH PRESSURE BUILDING FROM S CENTRAL CANADA INTO THE NORTHERN PLAINS AND UPPER MIDWEST. THE COOL...DRY AIRMASS ASSOCIATED WITH THE HIGH PRESSURE WILL RESIDE ACROSS THE REGION FOR LATE WEEK INTO THE WEEKEND AS THE UPPER TROUGH DEEPENS ACROSS EASTERN CANADA AND NEW ENGLAND AND RIDGING BUILDS NORTHWARD FROM THE ROCKIES AND HI PLAINS KEEPING NW FLOW ALOFT ACROSS THE REGION. AS THE UPPER RIDGE STARTS TO FLATTEN SAT NIGHT AND SUN AND THE SURFACE RIDGE AXIS SHIFTS TO THE CENTRAL LAKES AND THE LOWER OH VALLEY DEW POINTS WILL START TO CREEP BACK UP...BUT THE RIDGE ALSO IS FORECAST TO BUILD BACK WESTWARD ACROSS THE LOWER MS VALLEY KEEPING DEEP GULF MOISTURE CUTOFF. UPPER FLOW CONTINUES TO FLATTEN INTO MID NEXT WEEK. THIS ALLOWS MOISTURE TO WORK ITS WAY FROM THE SOUTHERN PLAINS ACROSS THE MO VALLEY AND TOWARD THE AREA. WITH NW FLOW FROM THE NORTHERN PLAINS ACROSS THE SOUTHERN GREAT LAKES TO THE UPPER OH VALLEY WOULD EXPECT PERIODIC IMPULSES TO BE MOVING THROUGH THE FLOW WITH OCCASIONAL CHANCES OF THUNDERSTORMS AROUND INDEPENDENCE DAY. TRS && .AVIATION... 1245 PM CDT WARM AND HUMID CONDITIONS CONTINUE ACROSS THE REGION THIS AFTERNOON WITH TEMPS WELL INTO THE 80S AND DWPT TEMPS IN THE LOWER TO MIDDLE 70S. LATEST ANALYSIS INDICATES FRONTAL BINARY NOW BEGINNING TO ENTER NORTHWESTERN IL AND SHOULD BE ON THE DOORSTEP OF RFD WITHIN THE HOUR. AHEAD/ALONG THIS BOUNDARY...A LINE OF TSTMS HAS DEVELOPED AND NOW EXTENDS FROM MKE SWD THROUGH DVN AND SE-SCENTRAL IA. LINE WILL CONTINUE TO MOVE SEWRD THROUGH THE AFTERNOON WITH SHOWERS AND STORMS EXPECTED TO ARRIVE AT ORD BETWEEN 22-24Z. ONE CONCERN IS THE EVER-GROWING CU FIELD AHEAD OF THE FRONT THAT CONTINUES TO DEVELOP AS PER LATEST VIS IMAGERY. SCT STORMS DEVELOPING NOW ACROSS NW IN COUNTIES AS WELL AS ALONG IL COUNTIES ALONG THE I-57 CORRIDOR SOUTH OF CHI. EXPECT THIS TREND TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AS ATMOSPHERE REMAINS VERY UNSTABLE...VERY SIMILAR TO YESTERDAYS SCENARIO HOWEVER TODAY A WELL DEFINED LINEAR FORCING MECHANISM IS IN PLACE. DECENT SOUTHWESTERLY FLOW AHEAD OF THE APPROACHING COLD FRONT IS EXPECTED TO KEEP ANY POSSIBLE LAKE BREEZE DEVELOPMENT IN CHECK. LATEST OB SHOWING DPA GUSTING TO 18 KTS WITH CU FIELD NOW EXTENDING WELL OUT OVER THE NEARSHORE WATERS OF LAKE MICHIGAN. FRONT EXPECTED TO MAKE IT THROUGH THE AREA EARLY THIS EVENING. AFTER DEPARTURE...WINDS WILL BECOME NWLY BEFORE VEERING TO NORTHERLY OVERNIGHT. TOMORROW MORNING WINDS WILL BECOME NORTHEASTERLY OFF THE LAKE. GOOD MOMENTUM TRANSFER EXPECTED THROUGH THE NIGHT INTO TOMORROW WITH WINDS EXPECTED TO REMAIN IN THE 8-10 KT RANGE. NORTHERLY WINDS EXPECTED TO CONTINUE THROUGH THE NEXT COUPLE OF DAYS AS CANADIAN HIGH PRESSURE EXPECTED TO SETTLE INTO THE UPPER GREAT LAKES. GITRO && .MARINE... SEASONABLY STRONG CANADIAN HIGH WILL BEGIN TO BUILD SOUTHWARD INTO THE UPPER GREAT LAKES THURSDAY WITH TIGHTENING PRESSURE GRADIENT ALLOWING FOR A STRENGTHENING NORTHERLY FLOW. WILL LIKELY SEE WINDS APPROACHING 20-25 KNOT RANGE LATE TONIGHT INTO THURSDAY. GIVEN THE STRAIGHT NORTH WINDS DOWN THE FULL FETCH OF THE LAKE WILL LIKELY SEE WAVES BUILDING THURSDAY...PARTICULARLY OVER THE SOUTH PORTION OF THE LAKE. AS THE HIGH BUILDS FARTHER SOUTH INTO THE AREA LOOK FOR WINDS TO BEGIN TO DIMINISH WITH SEVERAL DAYS OF RELATIVELY LIGHT WINDS DRIVEN LARGELY BY DIURNAL LAND/SEA BREEZE CIRCULATIONS. IZZI && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT WED JUN 27 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-280930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT WED JUN 27 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS IN NORTHEAST ILLINOIS AND NORTHWEST INDIANA EARLY THIS EVENING WILL PRODUCE HEAVY DOWNPOURS. THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS ALONG AND SOUTH OF I-80 THE REST OF THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF A SOUTH BEND TO PEORIA LINE THURSDAY. THERE WILL BE AN INCREASED RISK OF RIP CURRENTS ALONG THE INDIANA LAKE SHORE THURSDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-280930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT WED JUN 27 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT WILL OCCUR THURSDAY AND THURSDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
236 PM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 2 W ROUND LAKE 42.35N 88.15W
06/27/2007 E0.75 INCH LAKE IL AIRPLANE PILOT
&&
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
432 PM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 1 NW DOWNERS GROVE 41.81N 88.03W
06/27/2007 E0.88 INCH DUPAGE IL TRAINED SPOTTER
&&
KLABASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
454 PM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM FLOOD ADDISON 41.93N 88.01W
06/27/2007 DUPAGE IL TRAINED SPOTTER
STREET FLOODING AT VISTA AND FULLERTON
&&
KLABASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
456 PM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD STONE PARK 41.90N 87.88W
06/27/2007 COOK IL AMATEUR RADIO
RTE 45 AND RTE 64..WATER ON ROAD TO UNK DEPTH
&&
KLABASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
501 PM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 5 SW CHICAGO 41.83N 87.70W
06/27/2007 E0.25 INCH COOK IL AMATEUR RADIO
I-55 AT KEDZIE AND PULASKI, 5 WATER ON ROAD WITH PEA HAIL
0445 PM FLOOD 5 SW CHICAGO 41.83N 87.70W
06/27/2007 COOK IL AMATEUR RADIO
I-55 AT KEDZIE AND PULASKI, 5INCHES WATER ON ROAD WITH
PEA HAIL
&&
KLABASThe Chicago radar (KLOT), 86 km away, was scanning. The volume nearest the first event began at 22:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39090.